Table of Contents Author Guidelines Submit a Manuscript
Journal of Applied Mathematics
Volume 2012, Article ID 936140, 17 pages
http://dx.doi.org/10.1155/2012/936140
Research Article

Asymptotic Behavior for a Nondissipative and Nonlinear System of the Kirchhoff Viscoelastic Type

Department of Mathematics & Statistics, King Fahd University of Petroleum & Minerals, Dhahran 31261, Saudi Arabia

Received 3 June 2012; Accepted 17 July 2012

Academic Editor: Yongkun Li

Copyright © 2012 Nasser-Eddine Tatar. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. M. Aassila, M. M. Cavalcanti, and J. A. Soriano, “Asymptotic stability and energy decay rates for solutions of the wave equation with memory in a star-shaped domain,” SIAM Journal on Control and Optimization, vol. 38, no. 5, pp. 1581–1602, 2000. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  2. F. Alabau-Boussouira and P. Cannarsa, “A general method for proving sharp energy decay rates for memory-dissipative evolution equations,” Comptes Rendus Mathématique, vol. 347, no. 15-16, pp. 867–872, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  3. J. A. D. Appleby, M. Fabrizio, B. Lazzari, and D. W. Reynolds, “On exponential asymptotic stability in linear viscoelasticity,” Mathematical Models & Methods in Applied Sciences, vol. 16, no. 10, pp. 1677–1694, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  4. M. M. Cavalcanti, V. N. Domingos Cavalcanti, and P. Martinez, “General decay rate estimates for viscoelastic dissipative systems,” Nonlinear Analysis, vol. 68, no. 1, pp. 177–193, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  5. M. Fabrizio and S. Polidoro, “Asymptotic decay for some differential systems with fading memory,” Applicable Analysis, vol. 81, no. 6, pp. 1245–1264, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  6. K. M. Furati and N.-E. Tatar, “Uniform boundedness and stability for a viscoelastic problem,” Applied Mathematics and Computation, vol. 167, no. 2, pp. 1211–1220, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  7. X. S. Han and M. X. Wang, “Global existence and uniform decay for a nonlinear viscoelastic equation with damping,” Nonlinear Analysis, vol. 70, no. 9, pp. 3090–3098, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  8. W. Liu, “Uniform decay of solutions for a quasilinear system of viscoelastic equations,” Nonlinear Analysis, vol. 71, no. 5-6, pp. 2257–2267, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  9. W. Liu, “General decay rate estimate for a viscoelastic equation with weakly nonlinear time-dependent dissipation and source terms,” Journal of Mathematical Physics, vol. 50, no. 11, Article ID 113506, 17 pages, 2009. View at Publisher · View at Google Scholar
  10. M. Medjden and N.-E. Tatar, “On the wave equation with a temporal non-local term,” Dynamic Systems and Applications, vol. 16, no. 4, pp. 665–671, 2007. View at Google Scholar · View at Zentralblatt MATH
  11. M. Medjden and N.-E. Tatar, “Asymptotic behavior for a viscoelastic problem with not necessarily decreasing kernel,” Applied Mathematics and Computation, vol. 167, no. 2, pp. 1221–1235, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  12. S. A. Messaoudi, “General decay of solutions of a viscoelastic equation,” Journal of Mathematical Analysis and Applications, vol. 341, no. 2, pp. 1457–1467, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  13. S. A. Messaoudi and N.-E. Tatar, “Global existence and uniform stability of solutions for a quasilinear viscoelastic problem,” Mathematical Methods in the Applied Sciences, vol. 30, no. 6, pp. 665–680, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  14. S. A. Messaoudi and N.-E. Tatar, “Exponential and polynomial decay for a quasilinear viscoelastic equation,” Nonlinear Analysis, vol. 68, no. 4, pp. 785–793, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  15. S. A. Messaoudi and N.-E. Tatar, “Exponential decay for a quasilinear viscoelastic equation,” Mathematische Nachrichten, vol. 282, no. 10, pp. 1443–1450, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  16. J. E. Muñoz Rivera and M. G. Naso, “On the decay of the energy for systems with memory and indefinite dissipation,” Asymptotic Analysis, vol. 49, no. 3-4, pp. 189–204, 2006. View at Google Scholar · View at Zentralblatt MATH
  17. V. Pata, “Exponential stability in linear viscoelasticity,” Quarterly of Applied Mathematics, vol. 64, no. 3, pp. 499–513, 2006. View at Google Scholar
  18. N.-E. Tatar, “On a problem arising in isothermal viscoelasticity,” International Journal of Pure and Applied Mathematics, vol. 8, no. 1, pp. 1–12, 2003. View at Google Scholar · View at Zentralblatt MATH
  19. N.-E. Tatar, “Long time behavior for a viscoelastic problem with a positive definite kernel,” The Australian Journal of Mathematical Analysis and Applications, vol. 1, no. 1, article 5, pp. 1–11, 2004. View at Google Scholar · View at Zentralblatt MATH
  20. N.-E. Tatar, “Polynomial stability without polynomial decay of the relaxation function,” Mathematical Methods in the Applied Sciences, vol. 31, no. 15, pp. 1874–1886, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  21. N.-E. Tatar, “How far can relaxation functions be increasing in viscoelastic problems?” Applied Mathematics Letters, vol. 22, no. 3, pp. 336–340, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  22. N.-E. Tatar, “Exponential decay for a viscoelastic problem with a singular kernel,” Zeitschrift für Angewandte Mathematik und Physik, vol. 60, no. 4, pp. 640–650, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  23. N.-E. Tatar, “On a large class of kernels yielding exponential stability in viscoelasticity,” Applied Mathematics and Computation, vol. 215, no. 6, pp. 2298–2306, 2009. View at Publisher · View at Google Scholar
  24. N.-E. Tatar, “Oscillating kernels and arbitrary decays in viscoelasticity,” Mathematische Nachrichten, vol. 285, no. 8-9, pp. 1130–1143, 2012. View at Publisher · View at Google Scholar
  25. S. Q. Yu, “Polynomial stability of solutions for a system of non-linear viscoelastic equations,” Applicable Analysis, vol. 88, no. 7, pp. 1039–1051, 2009. View at Publisher · View at Google Scholar
  26. M. Abdelli and A. Benaissa, “Energy decay of solutions of a degenerate Kirchhoff equation with a weak nonlinear dissipation,” Nonlinear Analysis, vol. 69, no. 7, pp. 1999–2008, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  27. M. M. Cavalcanti, V. N. Domingos Cavalcanti, J. S. Prates Filho, and J. A. Soriano, “Existence and exponential decay for a Kirchhoff-Carrier model with viscosity,” Journal of Mathematical Analysis and Applications, vol. 226, no. 1, pp. 40–60, 1998. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  28. M. M. Cavalcanti, V. N. Domingos Cavalcanti, J. A. Soriano, and J. S. Prates Filho, “Existence and asymptotic behaviour for a degenerate Kirchhoff-Carrier model with viscosity and nonlinear boundary conditions,” Revista Matemática Complutense, vol. 14, no. 1, pp. 177–203, 2001. View at Google Scholar · View at Zentralblatt MATH
  29. M. Hosoya and Y. Yamada, “On some nonlinear wave equations II: global existence and energy decay of solutions,” Journal of the Faculty of Science, The University of Tokyo IA, vol. 38, no. 1, pp. 239–250, 1991. View at Google Scholar · View at Zentralblatt MATH
  30. R. Ikehata, “A note on the global solvability of solutions to some nonlinear wave equations with dissipative terms,” Differential and Integral Equations, vol. 8, no. 3, pp. 607–616, 1995. View at Google Scholar · View at Zentralblatt MATH
  31. L. A. Medeiros and M. A. Milla Miranda, “On a nonlinear wave equation with damping,” Revista Matemática de la Universidad Complutense de Madrid, vol. 3, no. 2-3, pp. 213–231, 1990. View at Google Scholar · View at Zentralblatt MATH
  32. J. E. Muñoz Rivera and F. P. Quispe Gómez, “Existence and decay in non linear viscoelasticity,” Bollettino della Unione Matematica Italiana B, vol. 6, no. 1, pp. 1–37, 2003. View at Google Scholar
  33. K. Ono, “Global solvability for degenerate Kirchhoff equations with weak dissipation,” Mathematica Japonica, vol. 50, no. 3, pp. 409–413, 1999. View at Google Scholar · View at Zentralblatt MATH
  34. K. Ono, “On global existence, asymptotic stability and blowing up of solutions for some degenerate non-linear wave equations of Kirchhoff type with a strong dissipation,” Mathematical Methods in the Applied Sciences, vol. 20, no. 2, pp. 151–177, 1997. View at Google Scholar
  35. G. A. P. Menzala, “On global classical solutions of a nonlinear wave equation,” Applicable Analysis, vol. 10, no. 3, pp. 179–195, 1980. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  36. A. Arosio and S. Garavaldi, “On the mildly degenerate Kirchhoff string,” Mathematical Methods in the Applied Sciences, vol. 14, no. 3, pp. 177–195, 1991. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  37. T. Kobayashi, H. Pecher, and Y. Shibata, “On a global in time existence theorem of smooth solutions to a nonlinear wave equation with viscosity,” Mathematische Annalen, vol. 296, no. 2, pp. 215–234, 1993. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  38. L. A. Medeiros, J. Limaco, and C. L. Frota, “On wave equations without global a priori estimates,” Boletim da Sociedade Paranaense de Matemática 3, vol. 30, no. 2, pp. 19–32, 2012. View at Google Scholar
  39. S. Mimouni, A. Benaissa, and N.-E. Amroun, “Global existence and optimal decay rate of solutions for the degenerate quasilinear wave equation with a strong dissipation,” Applicable Analysis, vol. 89, no. 6, pp. 815–831, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  40. J. E. Muñoz Rivera, “Global solution on a quasilinear wave equation with memory,” Bollettino della Unione Matematica Italiana B, vol. 8, no. 2, pp. 289–303, 1994. View at Google Scholar · View at Zentralblatt MATH
  41. K. Narashima, “Nonlinear vibration of an elastic string,” Journal of Sound and Vibration, vol. 8, no. 1, pp. 134–146, 1968. View at Google Scholar
  42. K. Ono, “Global existence, decay, and blowup of solutions for some mildly degenerate nonlinear Kirchhoff strings,” Journal of Differential Equations, vol. 137, no. 2, pp. 273–301, 1997. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  43. K. Ono, “On global solutions and blow-up solutions of nonlinear Kirchhoff strings with nonlinear dissipation,” Journal of Mathematical Analysis and Applications, vol. 216, no. 1, pp. 321–342, 1997. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  44. J.-Y. Park and J.-J. Bae, “On the existence of solutions of strongly damped nonlinear wave equations,” International Journal of Mathematics and Mathematical Sciences, vol. 23, no. 6, pp. 369–382, 2000. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  45. R. M. Torrejón and J. M. Yong, “On a quasilinear wave equation with memory,” Nonlinear Analysis, vol. 16, no. 1, pp. 61–78, 1991. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  46. S.-T. Wu and L.-Y. Tsai, “On global existence and blow-up of solutions for an integro-differential equation with strong damping,” Taiwanese Journal of Mathematics, vol. 10, no. 4, pp. 979–1014, 2006. View at Google Scholar · View at Zentralblatt MATH
  47. M. Pinto, “Integral inequalities of Bihari-type and applications,” Funkcialaj Ekvacioj, vol. 33, no. 3, pp. 387–403, 1990. View at Google Scholar · View at Zentralblatt MATH